MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. FISHER - SURE-VUE HCG SERUM/URINE (50T); HCG PREGNANCY TEST

ALERE SAN DIEGO, INC. FISHER - SURE-VUE HCG SERUM/URINE (50T); HCG PREGNANCY TEST
Model Number FHC-202
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
On (b)(6) 2017, a urine sample was collected from the patient at 10:00 pm and tested using a fisher - sure-vue hcg serum/urine cassette at 10:38 pm.The customer reported receiving a negative hcg result at the 3 minute read time but observed a faint line that developed at 4 minutes.The test was repeated using a second fisher - sure-vue hcg serum/urine cassette and another negative hcg result was received at the 3 minute read time.A serum sample was then obtained from the patient and produced a positive hcg result at the 5 minute read time using a third fisher - sure-vue hcg serum/urine cassette.A serum quantitative test was also performed on the same day and yielded an hcg result of 47 miu/ml.On (b)(6) 2017, a second serum quantitative test was performed for the patient and yielded an hcg result of 83 miu/ml.
 
Additional Manufacturer Narrative
Investigation conclusion: the customer's observation was not replicated in-house with retention and return products.Retention and return products were tested with qc cutoff standard hcg concentration.All devices showed positive results at read time and met qc specifications.No false negative results were obtained during in-house testing.Manufacturing batch record review did not uncover any abnormalities.Based on the information available, there is no indication of a product deficiency and no corrective action is required.

Brand Name
FISHER - SURE-VUE HCG SERUM/URINE (50T)
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key6959724
Report Number2027969-2017-00156
Device Sequence Number16366645
Product Code JHI
UDI-Device Identifier00613647000540
UDI-Public(01)00613647000540(17)190131(10)HCG7010129
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K993065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFHC-202
Device Lot NumberHCG7010129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR